| Catalog Number |
251010J |
| Medical Device Problem Code |
Flaked (1246)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/25/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a colostomy take down procedure that a dry sponge caught on fire after energy from the tip of the pencil "arc'd" towards the sponge during a procedure involving a megen1 and telescoping smoke pencil (10 ft).The dry sponge was reportedly 2 inches away from the tip of the pencil while activating.The brand of smoke evacuator was not reported on the call.The customer sent the megen1 to biomed for troubleshooting but they threw away the grounding pad and telescoping pencil.No patient consequence or procedure delay reported.Biomed's confirmed the power output was measuring in range at 35 watts for cut and coag.
Additional Manufacturer Narrative
(b)(4).Date sent: 3/28/2025 d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent 4/21/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
(b)(4).Date sent: 5/12/2025.
Additional Manufacturer Narrative
(b)(4).Date sent: 5/13/2025.D4 batch#: 2401232n.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned samples revealed that the 251010j devices were received with no apparent damage.Additionally, the device was received with an electrode attached.The device was connected to the generator and it worked as intended.There were no anomalies noted with the functionality of the device.The instrument was tested for continuity by pressing the buttons and no anomalies were noted with the functionality of the device.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch: 2401232n, and no non-conformance's were identified.